Alert archive / Kansas / River Flood Warnings in 2010

River Flood Warning 21, NWS Wichita, KS

June 13, 2010Sedgwick County, Kansas

NWS Wichita, KS issued this river flood warning at Jun 13, 2010, 8:15 AM CDT for Sedgwick County, Kansas. It took effect at Jun 13, 2010, 9:37 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2010, 8:15 AM CDT (13:15 UTC)
In effect from
Jun 13, 2010, 9:37 PM CDT
Expired
Jun 14, 2010, 9:14 PM CDT
In force
24 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 4 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Arkansas River near Sedgwick (SEDK1). The gauge peaked at 23.64 ft at Jun 14, 2010, 9:00 AM CDT.

actionminormoderatemajor102006/1306/1406/1506/16
Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07144100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WGUS43 KICT 131315
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
815 AM CDT SUN JUN 13 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC173-140315-
/O.NEW.KICT.FL.W.0021.100614T0210Z-100615T0520Z/
/SEDK1.1.ER.100614T0210Z.100614T1200Z.100614T1720Z.NO/
815 AM CDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* FROM THIS EVENING TO LATE MONDAY NIGHT.
* AT  8:01 AM SUNDAY THE STAGE WAS 6.4 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 22.8 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY MONDAY AFTERNOON.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL 
  FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST 
  OF RIDGE ROAD.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    MON    TUE    WED
  SEDGWICK        22.0   6.4 SUN 08 AM   22.8   17.5   12.8

$$

JAS
7 follow-up statements
925 
WGUS83 KICT 131955
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
255 PM CDT SUN JUN 13 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC173-140955-
/O.EXT.KICT.FL.W.0021.100614T0400Z-100615T0243Z/
/SEDK1.1.ER.100614T0400Z.100614T1200Z.100614T1443Z.NO/
255 PM CDT SUN JUN 13 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* FROM THIS EVENING TO MONDAY EVENING.
* AT  2:00 PM SUNDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 22.5 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY LATE MONDAY MORNING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL 
  FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST 
  OF RIDGE ROAD.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    MON    TUE    WED
  SEDGWICK        22.0  17.5 SUN 02 PM   22.5   18.0   13.0

$$

JAS
617 
WGUS83 KICT 140240
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
939 PM CDT SUN JUN 13 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC173-141639-
/O.EXT.KICT.FL.W.0021.100614T0237Z-100614T2024Z/
/SEDK1.1.ER.100614T0158Z.100614T0600Z.100614T0824Z.NO/
939 PM CDT SUN JUN 13 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* UNTIL MONDAY AFTERNOON.
* AT  9:00 PM SUNDAY THE STAGE WAS 22.0 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.2 FEET BY 
  EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  MONDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOODING OF MANY LOW AGRICULTRAL AREAS CAN 
  BE EXPECTED.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    MON    TUE    WED
  SEDGWICK        22.0  22.0 SUN 09 PM   21.7   15.9   11.6

$$
252 
WGUS83 KICT 140357
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1057 PM CDT SUN JUN 13 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC173-141757-
/O.EXT.KICT.FL.W.0021.000000T0000Z-100614T2300Z/
/SEDK1.1.ER.100614T0158Z.100614T0600Z.100614T1100Z.NO/
1057 PM CDT SUN JUN 13 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT 10:00 PM SUNDAY THE STAGE WAS 22.3 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 
  EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  MORNING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL 
  FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST 
  OF RIDGE ROAD.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    MON    TUE    WED
  SEDGWICK        22.0  22.3 SUN 10 PM   21.8   15.9   11.7

$$
767 
WGUS83 KICT 140808
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
308 AM CDT MON JUN 14 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC173-142208-
/O.EXT.KICT.FL.W.0021.000000T0000Z-100615T1528Z/
/SEDK1.1.ER.100614T0158Z.100614T1800Z.100615T0328Z.NO/
308 AM CDT MON JUN 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT 2:00 AM MONDAY THE STAGE WAS 23.1 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL 
  FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST 
  OF RIDGE ROAD.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  SEDGWICK        22.0  23.1 MON  2 AM   19.3   15.1   10.7

$$
748 
WGUS83 KICT 141359
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
859 AM CDT MON JUN 14 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC173-150359-
/O.EXT.KICT.FL.W.0021.000000T0000Z-100615T1342Z/
/SEDK1.1.ER.100614T0158Z.100614T1131Z.100615T0142Z.NO/
859 AM CDT MON JUN 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT  8:00 AM MONDAY THE STAGE WAS 23.6 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL 
  FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST 
  OF RIDGE ROAD.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  SEDGWICK        22.0  23.6 MON 08 AM   18.7   14.4   10.6

$$
561 
WGUS83 KICT 142011
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
311 PM CDT MON JUN 14 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC173-151011-
/O.EXT.KICT.FL.W.0021.000000T0000Z-100615T1242Z/
/SEDK1.1.ER.100614T0158Z.100614T1131Z.100615T0042Z.NO/
311 PM CDT MON JUN 14 2010

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT  2:30 PM MONDAY THE STAGE WAS 22.8 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 23.0 FEET...RIVER OVERLOW SPREADS ACROSS AGRICULTURAL 
  FIELDS AND BEGINS TO FLOW ACROSS 109TH STREET JUST 0.2 MILES EAST 
  OF RIDGE ROAD.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  SEDGWICK        22.0  22.8 MON 02 PM   18.7   13.8    9.7

$$
ELDER
710 
WGUS83 KICT 150214
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
914 PM CDT MON JUN 14 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  LITTLE ARKANSAS RIVER NEAR SEDGWICK AFFECTING SEDGWICK COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND 
BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.

&&

KSC173-150244-
/O.CAN.KICT.FL.W.0021.000000T0000Z-100615T1242Z/
/SEDK1.1.ER.100614T0158Z.100614T1131Z.100614T2133Z.NO/
914 PM CDT MON JUN 14 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE ARKANSAS RIVER NEAR SEDGWICK.
* AT 8:31 PM MONDAY THE STAGE WAS 20.4 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FELL BELOW FLOOD STAGE AT 4:33 PM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.6 FEET BY 
  WEDNESDAY MORNING.


&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    TUE    WED    THU
  SEDGWICK        22.0   20.4 MON 9 PM    19.3   14.6   10.7 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 13, 6:40 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 13, 6:40 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
640 AM CDT SUN JUN 13 2010

.AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
NUMEROUS SHOWERS AND THUNDERSTORMS WERE TRACKING EASTWARD ACROSS
THE REGION...WITH MORE ACTIVITY DEVELOPING OVER SOUTHWEST KANSAS
WHICH WILL MOVE EASTWARD INTO THE AREA THIS MORNING. THIS WILL
CAUSE BRIEF PERIODS OF MVFR/IFR CONDITIONS TO AFFECT SOME TAF
SITES THIS MORNING DUE TO HEAVY RAIN RESTRICTING VISIBILITIES. THE
FRONT WILL MOVE SOUTHWARD THROUGH THE AREA TONIGHT...WITH
WIDESPREAD SHOWERS AND THUNDERSTORMS/HEAVY RAINFALL CAUSING MORE
REDUCED VISIBILITIES AND LOWER CLOUDS.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT SUN JUN 13 2010/

DISCUSSION...
MAIN FORECAST CONCERNS: CONTINUED THREAT OF SEVERE
WEATHER...HEAVY RAINFALL AND FLOODING TODAY INTO MONDAY.

TODAY-TUESDAY:
CURRENT MCS ACTIVITY OCCURRING IN CENTRAL/S-CNTRL KS IS OCCURRING
ALONG THE 925 MB BAROCLINIC ZONE...JUST N-NW OF SURFACE OUTFLOW
BOUNDARY. THIS CONVECTION SHOULD PERSIST THIS MORNING BEFORE
WEAKENING AS THE 850 LOW-LEVEL JET WEAKENS BY 18Z. 1-2 INCH/HOUR
RAINFALL RATES BEING OBSERVED IN THAT CORRIDOR OF T-STORMS. UPPER
LOW IN THE SOUTHWEST WILL EDGE EASTWARD INTO THE SOUTHERN ROCKIES
TODAY...AND IS PROGGED BY THE GFS/ECMWF TO LIFT OUT INTO THE
NORTHERN PLAINS MONDAY-TUESDAY. WRFAR32 SHOWS THE 925 MB BOUNDARY
SETTING UP FROM THE TX PANHANDLE INTO S-CNTRL/NERN KS LATE THIS
PM...WITH THE FRONT SLIDING INTO SERN KS MONDAY MORNING. IF
SUFFICIENT HEATING/RECOVERY OCCUR ALONG/S OF THIS FRONT THIS
PM/EVE...THE SHORT RANGE MODELS SHOW POTENTIALLY STRONG INSTABILITY
(CAPES 2000-3000 J/KG) WITH 0-6KM SHEAR OF 30-35 KT NEAR THE FRONT.
THAT WOULD SUPPORT REDEVELOPMENT OF A FEW SUPERCELLS THIS PM/EARLY
EVE. CONVECTION SHOULD QUICKLY TRANSITION INTO AN MCS OR TWO BY
MID-LATE EVENING AS ANOTHER S-SWRLY LOW-LEVEL JET DEVELOPS FOCUSING
STRONG MOISTURE TRANSPORT INTO THE FRONT COINCIDENT WITH THE
RIGHT-REAR QUAD OF A STRONG JET STREAK TO THE NORTH. ADDITIONAL MCS
TRAINING ECHOES LIKELY OVERNIGHT WITH MID-UPPER FLOW NEARLY PARALLEL
TO THE 850 FRONT. VERY HIGH PW AIRMASS ~2 INCHES IN CONJUNCTION
WITH THE ABOVE FACTORS STRONGLY SUGGESTS HEAVY RAINFALL/FLOODING
POTENTIAL IN A GOOD CHUNK OF OUR FORECAST AREA. SO EXPANDING THE
FLOOD WATCH IN AREAL EXTENT AND TIME. COULD SEE ADDITIONAL STRONG-
SEVERE STORMS IN SERN KS MON PM BEFORE THE FRONT MOVES
THROUGH...CONTINGENT ON ATMOSPHERIC RECOVERY/HEATING. DECENT
CHANCES FOR T-STORMS WILL LINGER IN SERN KS MON NGT INTO TUES WITH
THE BAROCLINIC ZONE SLOW TO MOVE OUT OF THAT AREA AND CONTINUED
UPPER SUPPORT. TEMPS WILL COOL TO A FEW DEGREES BELOW NORMAL
BEHIND THE FRONT MON-TUES.

WEDNESDAY-FRIDAY:
NEXT UPPER TROF ENTERING THE WESTERN STATES WEDNESDAY...IS STILL
PROGGED TO EJECT E-NEWD ACROSS THE NORTHERN PLAINS THURSDAY INTO
FRIDAY. AN ASSOCIATED FRONTAL BOUNDARY SHOULD PUSH SWD INTO THE KS
REGION TOWARD FRIDAY WHERE IT MAY STALL INTO SATURDAY. UPPER
SUPPORT LOOKS WEAK...AND LOW-LEVEL MOISTURE DECENT. ATTM...WILL
CONTINUE WITH IDEA OF SLIGHT CHANCES FOR THUNDERSTORMS THURS NIGHT
INTO FRIDAY. TEMPS WILL WARM A FEW DEGREES ABOVE NORMAL AHEAD OF THE
FRONT.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    89  69  81  65 /  70  90  50  40
HUTCHINSON      87  66  80  63 /  80  90  40  30
NEWTON          86  67  80  64 /  80  90  50  40
ELDORADO        89  69  82  65 /  70  90  60  50
WINFIELD-KWLD   90  71  84  66 /  40  90  60  50
RUSSELL         80  59  76  60 /  70  80  40  20
GREAT BEND      83  61  76  61 /  70  80  40  20
SALINA          82  65  78  62 /  80  90  40  20
MCPHERSON       85  66  79  62 /  80  90  40  20
COFFEYVILLE     91  75  86  68 /  40  70  60  70
CHANUTE         89  73  85  67 /  50  80  60  60
IOLA            89  72  85  66 /  50  80  60  60
PARSONS-KPPF    90  74  85  68 /  40  80  60  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ032-033-047>053-
067>072-082-083-091-092-094-095.

&&
Hazardous weather outlook, Jun 13, 4:33 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
433 AM CDT SUN JUN 13 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-140945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
433 AM CDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS
WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING. THIS
ACTIVITY MAY RESULT IN FLOODING PROBLEMS...AND IS EXPECTED TO
WEAKEN AROUND MIDDAY. PLEASE REFER TO THE FLOOD WATCH FOR DETAILS.

SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY REDEVELOP THIS
AFTERNOON IN AREAS THAT RECEIVE SUNSHINE AND HEATING. THE MOST
LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE SOUTH CENTRAL KANSAS
WHERE LARGE HAIL...DAMAGING WINDS AND PERHAPS A BRIEF TORNADO WILL
BE POSSIBLE.

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT ACROSS
MUCH OF THE AREA...WITH THE MAIN THREAT TRANSITIONING TO HEAVY
RAINFALL AND POSSIBLE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS MONDAY INTO
TUESDAY MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE. A FEW STRONG
TO SEVERE STORMS ARE POSSIBLE IN SOUTHEASTERN KANSAS MONDAY
AFTERNOON.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY AS ANOTHER FRONT APPROACHES FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING ESPECIALLY
ACROSS SOUTH CENTRAL KANSAS...BETWEEN 3 PM AND 9 PM.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Special weather statement, Jun 13, 5:51 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
551 AM CDT SUN JUN 13 2010

KSZ068-083-131145-
HARVEY-SEDGWICK-
551 AM CDT SUN JUN 13 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY AND SEDGWICK COUNTIES...

AT 546 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
BURRTON TO CHENEY...AND MOVING EAST AT 30 MPH.

WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL ARE POSSIBLE WITH THIS
LINE OF STORMS.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

JAKUB
Local storm report, Jun 13, 6:48 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
648 AM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     FLOOD            S HILLSBORO             38.35N 97.20W
06/13/2010                   MARION             KS   CO-OP OBSERVER

            FLOODING 1/2 SOUTH FROM HILLSBORO ALONG 150TH ROAD.

&&

JAS
Local storm report, Jun 13, 6:53 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 AM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            3 SE NEWTON             38.01N 97.30W
06/13/2010                   HARVEY             KS   TRAINED SPOTTER

            MINOR FIELD AND STREET FLOODING IN THE CITY OF MCLAINS.

&&

JAS
Local storm report, Jun 13, 7:09 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
709 AM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       TURON                   37.81N 98.43W
06/13/2010  M6.75 INCH       RENO               KS   CO-OP OBSERVER

&&

JAS
Local storm report, Jun 13, 7:22 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 AM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLOOD            W GOESSEL               38.25N 97.35W
06/13/2010                   MARION             KS   TRAINED SPOTTER

            COUNTY ROAD FLOODING ON 120TH AND MERIDIAN AV JUST WEST
            OF GOESSEL.

&&

JAS
Local storm report, Jun 13, 7:48 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
748 AM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       ELLINWOOD               38.36N 98.58W
06/13/2010  M2.95 INCH       BARTON             KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       GOESSEL                 38.25N 97.35W
06/13/2010  E2.53 INCH       MARION             KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       HILLSBORO               38.35N 97.20W
06/13/2010  M4.22 INCH       MARION             KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 SW HALSTEAD           37.97N 97.55W
06/13/2010  M2.10 INCH       HARVEY             KS   CO-OP OBSERVER

0700 AM     HEAVY RAIN       CHASE                   38.36N 98.35W
06/13/2010  M2.25 INCH       RICE               KS   CO-OP OBSERVER

&&

JAS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:16 PM CDTSevere Thunderstorm WarningICTEllsworth, Rice59 min
Jun 12, 7:19 PM CDTAreal Flood WarningICTEllsworth, Rice6 hr
Jun 12, 7:48 PM CDTAreal Flood WarningICTLincoln6 hr
Jun 12, 7:53 PM CDTAreal Flood WarningICTRussell6 hr
Jun 12, 9:23 PM CDTAreal Flood WarningICTReno4 hr
Jun 12, 11:15 PM CDTAreal Flood WarningICTBarton, Ellsworth, Reno, Rice12 hr
Jun 12, 11:20 PM CDTAreal Flood WarningICTLincoln, Russell12 hr
Jun 13, 2:05 AM CDTAreal Flood WarningICTHarvey, Marion36 hr
Jun 13, 8:12 AM CDTRiver Flood WarningICTMarion42 hr
Jun 13, 8:12 AM CDTRiver Flood WarningICTChase4 days
Jun 13, 8:12 AM CDTRiver Flood WarningICTChase, Lyon4 days
Jun 13, 9:04 AM CDTRiver Flood WarningICTLincoln12 hr
Jun 13, 9:08 AM CDTRiver Flood WarningICTSaline12 hr
Jun 13, 9:14 AM CDTRiver Flood WarningICTSaline12 hr
Jun 13, 9:15 AM CDTRiver Flood WarningICTSaline33 hr
Jun 13, 10:05 AM CDTFlash Flood WarningICTHarvey, Marion3 hr
Jun 13, 2:54 PM CDTRiver Flood WarningICTKingman42 hr
Jun 13, 3:18 PM CDTTornado WarningICTElk29 min
Jun 13, 3:44 PM CDTTornado WarningICTWilson31 min
Jun 13, 4:50 PM CDTRiver Flood WarningICTEllsworth5 hr
Jun 13, 6:06 PM CDTSevere Thunderstorm WarningICTHarper, Sumner54 min

Nearby

River Flood Warnings in Kansas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.